Discretionary policy and multiple equilibria in LQ RE models

Blake, A.P. and Kirsanova, T. (2012) Discretionary policy and multiple equilibria in LQ RE models. Review of Economic Studies, 79(4), pp. 1309-1339. (doi: 10.1093/restud/rds002)

Full text not currently available from Enlighten.


We study stationary discretionary equilibria in dynamic linear-quadratic rational expectations models. Past papers have assumed that this is uniquely determined; we show that such models can have multiple equilibria in some situations. We demonstrate the existence of multiple discretionary equilibria using a number of examples of increasing complexity, and discuss their potential to explain interesting economic phenomena. We investigate the general properties of discretionary equilibria and discuss the design implications for the numerical algorithms needed to find them.

Item Type:Articles
Keywords:Time consistency, discretion, multiple equilibria, LQ RE models
Glasgow Author(s) Enlighten ID:Kirsanova, Professor Tatiana
Authors: Blake, A.P., and Kirsanova, T.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Review of Economic Studies
Published Online:18 June 2012

University Staff: Request a correction | Enlighten Editors: Update this record